MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, TI, 4.5 X 26MM; PLATE, FIXATION, BONE

ARTHREX, INC. LOW PROFILE SCREW, TI, 4.5 X 26MM; PLATE, FIXATION, BONE
Catalog Number AR-8545-26
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was received and an evaluation was conducted.The complaint was confirmed.Device history record review revealed nothing relevant to this event.Complaint confirmed.The returned device met all material specifications as received.The evaluation revealed that the distal side of the screw head displayed evidence of a tension/compression break on the fracture line.The complainant's event typically occurs due to leveraging during insertion, improper bone preparation and or by continually applying torque after the screw is fully seated.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the 4.5 mm x 26 mm titanium low profile screw was being used in an ankle fusion anterior right procedure.When screwing in this last screw, once it was seated, the head of the screw came off.Threads remained in the plate and in the patient.The screw head was removed from the patient and returned for evaluation.The quick connect start driver was used to screw in the low profile screw.Patient, female, (b)(6)y/o.

Brand Name
LOW PROFILE SCREW, TI, 4.5 X 26MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6352228
Report Number1220246-2017-00044
Device Sequence Number11013398
Product Code HRS
UDI-Device Identifier00888867124486
UDI-Public00888867124486
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8545-26
Device Lot NumberK141735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2017
Initial Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR